Mathematical Research Letters

Volume 10 (2003)

Number 5

The Fuglede spectral conjecture holds for convex planar domains

Pages: 559 – 569

DOI: http://dx.doi.org/10.4310/MRL.2003.v10.n5.a1

Authors

Alex Iosevich (University of Missouri, Columbia)

Nets Katz (Washington University in St. Louis)

Terence Tao (University of California at Los Angeles)

Abstract

Let $\Omega$ be a compact convex domain in the plane. We prove that $L^2(\Omega)$ has an orthogonal basis of exponentials if and only if $\Omega$ tiles the plane by translation.

Full Text (PDF format)